Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

I've been having dizzy spells but when I get to

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2336 Questions
Question
I've been having dizzy spells but when I get to the hospital they do blood work and EKG. They say it's all normal results. They think it's my anxiety. I'm on effexor xr for depression and GAD. They say I've got health anxiety also. They put me on this after I had a cancer scare back in February. I keep thinking they have missed something after multiple test. Do I trust them and move on? plus could the effexor xr cause insomnia and loss of appetite?
Posted Sat, 2 Dec 2017 in Mental Health
 
 
Answered by Dr. Ashok Kumar 4 hours later
Brief Answer:
Yes it is rightly possible

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Presence of dizziness spells with normal blood work and EKG with background information of cancer scare without any substantial cause indicates strong possibility of health anxiety. It is normal for a person with anxiety to experience variety of symptoms including dizziness. Considering this fact with normal reports I feel you can believe your health provider without any doubt.

Regarding your another questions loss of appetite and insomnia are well established side effect of effexor and can occur in any individual receiving effexor.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Follow-up: I've been having dizzy spells but when I get to 12 hours later
Thanks for your help. Do you know a proper way to wean off the effexor xr?
 
 
Answered by Dr. Ashok Kumar 10 hours later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

First of all thanks for your positive feedback. I am glad to know that answer was useful for you.

For another part of question I request you to provide details of effexor dose so I can make a required chart for you.

Thanks again.
Above answer was peer-reviewed by
 
Follow-up: I've been having dizzy spells but when I get to 4 minutes later
I take 37.5 mg of effexor xr every morning.
 
 
Answered by Dr. Ashok Kumar 21 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for clarifying the dose of effexor.

You are recommended to decrease effexor in following manner.

Week one
Three fourth of 37.5 mg

Week 2

Half tablet of 37.5 mg

Week 3

one fourth of 37.5 mg

Week 4
Stop it alltogether


It is advisable to have a word with your treating doctor. If he considers necessary to continue effexor I request you to follow his advice.

I hope this helps you.
In case you have more questions in future i request you to use below url for continuity of care

http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards



Above answer was peer-reviewed by
 
Follow-up: I've been having dizzy spells but when I get to 5 minutes later
I'm on the effexor xr capsule. sorry forgot to mention that.
 
 
Answered by Dr. Ashok Kumar 27 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

In that case increasing the time between subsequent dosage will be sufficient as breaking the tablet will cause more problems.

You can go for alternate day dosing for 10 days followed by every third day dosing for another 10 days and than stop alltogether on 21st day.

Thanks again.
Above answer was peer-reviewed by
 
Follow-up: I've been having dizzy spells but when I get to 2 hours later
Thanks for your help!
 
 
Answered by Dr. Ashok Kumar 1 minute later
Brief Answer:
You are always welcome

Detailed Answer:
Hello,

I am glad to know that answers were useful for you.

Write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor